Alert archive / Texas / Wind Advisories in 2005

Wind Advisory 12, NWS Fort Worth, TX

December 2, 200514 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Dec 2, 2005, 11:54 AM CST for 14 counties in Texas. It took effect at Dec 2, 2005, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2005, 11:54 AM CST (17:54 UTC)
In effect from
Dec 2, 2005, 12:00 PM CST
Expired
Dec 2, 2005, 6:00 PM CST
In force
6 hr
Issued by
NWS Fort Worth, TX

Counties Comanche County, TX, Cooke County, TX, Denton County, TX, Eastland County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Jack County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Stephens County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 71 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2005-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2005-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2296 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 021754
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1154 AM CST FRI DEC 2 2005

...STRONG AND GUSTY SOUTH WINDS THIS AFTERNOON ACROSS THE
NORTHWEST THIRD OF NORTH TEXAS...

.A DEEPENING LOW PRESSURE AREA OVER NORTHEAST NEW MEXICO WILL
COMBINE WITH HIGH PRESSURE EAST OF NORTH TEXAS TO GENERATE STRONG
SOUTH WINDS FROM 20 TO 30 MPH. THE WINDS SHOULD DECREASE BELOW
WIND ADVISORY CRITERIA AROUND SUNSET.

TXZ091>094-100>103-115>117-129-130-141-030000-
/O.NEW.KFWD.WI.Y.0012.051202T1800Z-051203T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-STEPHENS-
PALO PINTO-PARKER-EASTLAND-ERATH-COMANCHE-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...
CISCO...EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...
COMANCHE...DE LEON
1154 AM CST FRI DEC 2 2005

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

SOUTH WINDS FROM 20 TO 30 MPH..WITH HIGHER GUSTS...ARE EXPECTED
THROUGH EARLY THIS EVENING. BOATERS SHOULD EXERCISE EXTREME
CAUTION ON AREA LAKES.

A WIND ADVISORY MEANS THAT WINDS OF 20 TO 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KFWD 030001
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
601 PM CST FRI DEC 2 2005

...WIND ADVISORY WILL EXPIRE AT 6 PM CST...

.SOUTH WINDS WILL CONTINUE TO DECREASE BETWEEN 10 TO 20 MPH THIS
EVENING.

TXZ091>094-100>103-115>117-129-130-141-030115-
/O.EXP.KFWD.WI.Y.0012.000000T0000Z-051203T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-STEPHENS-
PALO PINTO-PARKER-EASTLAND-ERATH-COMANCHE-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...
CISCO...EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...
COMANCHE...DE LEON
601 PM CST FRI DEC 2 2005

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

SOUTH WINDS WILL CONTINUE TO DECREASE BETWEEN 10 TO 20 MPH THIS
EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Dec 2, 11:32 AM CST, 22 minutes earlier.

Area forecast discussion, Dec 2, 11:32 AM CST, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1132 AM CST FRI DEC 2 2005

.AVIATION...
MVFR CIGS BKN-OVC019 AROUND KACT WILL SLOWLY LIFT AND BREAK AS THEY
ADVECT FURTHER NWD INTO METRO TAF SITES. WL NEED TO INCLUDE A SHORT
PERIOD OF SCT-BKN BEFORE CLOUDS MIX OUT AND BECOME SKC.
OTHERWISE...BREEZY S FLOW BECOMING SW TOWARD MORNING. SOME STRATUS
AGAIN POSSIBLE ACROSS KACT IN THE MORNING HOURS. 80

&&

.DISCUSSION...
430 AM CST

BREEZY DAY AGAIN TODAY...BUT MODERATING SOUTHERLY WINDS WILL MAKE
FOR A MILDER DAY. EVEN WARMER SATURDAY AS PREFRONTAL WARMING AND
SW/W WINDS WILL PUSH THE MERCURY ABOVE 80F. GUIDANCE KEEPS DFW IN
THE 70S...BUT FRONTAL TIMING WILL MAKE ALL THE DIFFERENCE. FIRST
FROPA LATE SATURDAY WILL KEEP TEMPS COOL INTO EARLY NEXT WEEK.

POTENTIAL FOR MAINLY NOCTURNAL ELEVATED CONVECTION E/SE ZONES...
BUT CONFIDENCE REMAINS LOW. MOISTURE RETURN QUESTIONABLE AS
925/850MB WINDS VEER MORE SW/W LATE TONIGHT...BUT LLJ SETUP IN
EAST PROBABLE. CONVECTION SAT NIGHT INTO SUN MAINLY FRONT-AIDED
UPGLIDE. DECENT MID-LEVEL INSTABILITY...BUT PREFER WORDING -SHRA
WITH ISO -TSRA.

EXTENDED MODELS IN GOOD AGREEMENT WITH CA AIR ARRIVING MIDWEEK.
COLDEST WEATHER OF THE SEASON ON TAP...WITH HIGHS ONLY IN THE 30S
AND 40S WED AND THURS. OUTLIER GFS IS GENERATING PRECIP AGAIN
BEYOND DAY 5...WHAT ELSE IS NEW? HAS HEALTHY POSTFRONTAL MOISTURE
AT 850MB...POTENTIAL ISENTROPIC UPGLIDE SETUP. WILL KEEP EXTENDED
10 POPS...BUT WILL WAIT ON PRECIP MENTION MIDWEEK UNTIL BETTER
MODEL AGREEMENT. 25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  65  55  76  42 /   0   0   0   0
WACO, TX              68  57  82  47 /   0   0   0   0
PARIS, TX             59  52  73  42 /   0  20  10  20
DENTON, TX            65  53  74  41 /   0   0   0   0
MCKINNEY, TX          64  54  75  42 /   0   0   0   0
DALLAS, TX            64  55  77  43 /   0   0   0   0
TERRELL, TX           64  56  79  45 /   0   0   0   0
CORSICANA, TX         65  57  82  48 /   0   0   0  10
TEMPLE, TX            69  58  83  47 /   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

26/25
Hazardous weather outlook, Dec 2, 4:45 AM CST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
445 AM CST FRI DEC 2 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-022200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
445 AM CST FRI DEC 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
ALTHOUGH NO FIRE WEATHER WATCHES OR WARNINGS ARE IN EFFECT...
CONTINUING DRY CONDITIONS AND MODERATE WINDS COULD RESULT IN A FEW
WILD FIRES.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT AND EARLY
SATURDAY...ALONG AND EAST OF A PARIS...CANTON...CAMERON LINE...AS A
WARM FRONT MOVES NORTH THROUGH THE AREA. NO SEVERE WEATHER IS
EXPECTED.

ANOTHER COLD FRONT WILL ARRIVE SATURDAY NIGHT INTO EARLY SUNDAY
MORNING...WITH A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY EAST OF A
BONHAM...ATHENS...TEMPLE LINE. NO SEVERE WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

05/

Nearby

Wind Advisories in Texas, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.